Family of teen who suffered brain damage after taking ecstasy posts video

(FOX News) - The family of a Scottish teenager who is reportedly suffering from brain damage after taking an ecstasy pill in June has posted a video on Facebook of the 16-year-old to thank her supporters.

Amy Thomson, 16, now struggles to move her arms and slurs her speech as she’s bound to a wheelchair. Fox 5 NY reported that Thomson was admitted to the hospital earlier this summer after taking a crystal capsule of MDMA at a house party.

Upon being admitted to the hospital, Thomson was in a coma for weeks, the news station reported. Today, she is at a rehabilitation facility in Glasgow and occasionally visits her family at home.

According to the National Institute on Drug Abuse, MDMA has become a popular drug because of the positive effects that a person may experience within an hour after taking a single dose. Users may feel mental stimulation, emotional warmth, empathy toward others, a general sense of well-being and decreased anxiety. However, the drug can also produce a number of dangerous and adverse side effects including nausea, high blood pressure, seizures, loss of consciousness and in severe cases hypothermia. The drug can also cause death.

Click here to read the full story from FOX News. 

 App Store Get it on Google Play

  • Popular

  • Recent

Stories You May Be Interested In – includes Advertiser Stories